MAUDE Adverse Event Report: NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM

NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Model Number CAR-505
Medical Device Problem Codes Fluid/Blood Leak (1250); Use of Device Problem (1670)
Health Effect - Clinical Codes Anemia (1706); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095)
Date of Event 08/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cartridge was received for evaluation and there was no malfunction.During testing, no leaks were found and all clamps and caps functioned as designed.The source of the blood leak could not be determined.A device history record (dhr) review was conducted for the reported lot number and confirmed the product was released for distribution having met quality and manufacturing specifications and requirements.The instructions for use warns "secure caps and close clamps after priming and after each use to prevent blood loss or air entering the patient blood lines.¿ all treatments must be administered under a physician's prescription and performed by a trained and qualified person, considered to be competent in the use of this device by the prescribing physician so that alarms and harmful conditions can be responded to promptly.
 
Event or Problem Description
A report was received on 06 aug 2024 from a nurse regarding a 68 year old male critical care patient with comorbidities including cholangiocarcinoma and hypertension, who stated the patient became symptomatic when approximately 500ml blood leaked from the cartridge bloodline during continuous renal replacement therapy (crrt) on (b)(6) 2024.The patient¿s vasopressor therapy was titrated (norepinephrine bitartrate/levophed and phenylephrine) and 1l of lactated ringers was administered to address the acute event, followed by one unit of packed red blood cells fluids.Additional information was received on 12 aug 2024 from the nurse who stated the patient experienced hypotension, tachycardia, and anemia.Per the nurse, the patient continued to receive therapy with the nxstage system.

Brand Name
NXSTAGE SYSTEM ONE
Common Device Name
HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Manufacturer (Section D)
NXSTAGE MEDICAL, INC.
350 merrimack street
lawrence MA 01843
Manufacturer (Section G)
MEDIMEXICO S. DE R. L. DE C. V
av. valle imperial no. 10523
parque industrial valle sur
tijuana 22180
MX   22180
Manufacturer Contact
paula rogalski
nxstage medical, inc.
350 merrimack street
lawrence, MA 01843
9784505276
MDR Report Key20089181
Report Number3003464075-2024-00251
Device Sequence Number7561801
Product Code KDI
UDI-Device IdentifierM535CAR5050
UDI-Public+M535CAR5050/$$122540678011W
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133547
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Model NumberCAR-505
Device Catalogue NumberCAR-505
Device Lot Number40678011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Initial Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale